Psychosis after man with infection treated with Topiramate
Type of Spiritual Experience
It is not clear from this observation why someone with an infection was given an epilepsy drug, but I'm sure the doctors had their reasons..............
Febrile, incidentally means fever, which means the body was doing a good job of fighting the infection by itself, it also means it was probably a viral infection. He would have been better staying at home.......
"Fever (also known as pyrexia or febrile response) is one of the most common medical signs and is characterized by an elevation of body temperature above the normal range of 36.5–37.5 °C (97.7–99.5 °F) due to an increase in the temperature regulatory set-point. This increase in set-point triggers increased muscle tone and chills".
A description of the experience
[One-night psychotic episode during topiramate treatment in connection with an acute febrile infection].
[Article in German]
Nickel M. Klinik für Psychosomatik und Psychotherapie, Medizinische Universität Graz. firstname.lastname@example.org
Topiramate is an anticonvulsant which has been used more and more in recent years in psychiatry as well. The undesirable effects that have been observed remain relatively mild under conditions of slow titration.
Psychotic symptoms have been described in connection with the use of topiramate in individual cases, however. It is not known which concomitant circumstances favour the appearance of this side-effect, though.
This is a report about a psychotic attack that happened for the first time and lasted for one night in a borderline patient who was treated with topiramate 250 mg/day shortly after the start of a febrile infection. After the infection had gone, topiramate was given again and titrated to 300 mg/day. No further psychotic symptoms were observed.